Texas, 2010

Hail in Texas, May 14, 2010

May 14, 2010 · NWS LUB · 4 events in 3 counties and zones

Scattered thunderstorms developed over the western and central South Plains of west Texas and the plains of eastern New Mexico during the afternoon and evening hours of the 14th. A few storms became severe and produced large hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LUB wrote it up.

Scattered thunderstorms developed over the western and central South Plains of west Texas and the plains of eastern New Mexico during the afternoon and evening hours of the 14th. A few storms became severe and produced large hail. No significant damages were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before the first event at May 14, 11:50 AM CST, 1 hour 10 minutes earlier.

Area forecast discussion, May 14, 11:50 AM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1250 PM CDT FRI MAY 14 2010

.UPDATE...
UPDATED GRIDS TO REMOVE WW 169. THE THREAT FOR STRONG STORMS WILL
REMAIN THIS AFTERNOON...PARTICULARLY IN THE SOUTHWESTERN AND
SOUTHERN SOUTH PLAINS.

.AVIATION...
SCATTERED SHOWERS AND STORMS WILL CONTINUE TO IMPACT THE SOUTH
PLAINS REGION THROUGHOUT MOST OF THE PERIOD. IFR/LIFR CEILINGS
ARE EXPECTED TO PREVAIL AT BOTH SITES ALONG WITH MVFR
VISIBILITIES. HAVE LEFT OUT MENTION OF -TSRA AT BOTH SITES FOR NOW
BASED ON UNCERTAINTIES IN TIMING...BUT CERTAINLY THINK THE THREAT
WILL EXIST LATER THIS AFTERNOON AND OVERNIGHT...PARTICULARLY AT
KLBB. WILL CONTINUE TO MONITOR THE LATEST OBS/TRENDS AND AMEND AS
NECESSARY.

&&

.PREV DISCUSSION... /ISSUED 932 AM CDT FRI MAY 14 2010/

UPDATE...
WW169 REMAINS IN EFFECT FOR THE TX/NM BORDER COUNTIES THROUGH 1PM.
GENERAL FORECAST REMAINS ON TRACK AND MADE ONLY A SLIGHT
REDUCTION IN POPS ACROSS THE FAR EAST FOR THE REMAINDER OF THIS
MORNING. SUBSIDENCE BEHIND THE STORMS ACROSS THE BIG COUNTRY TO
CONCHO VALLEY SHOULD SOMEWHAT LIMIT AREAL COVERAGE. ONGOING
CONVECTION...SVR AT TIMES...CONTINUES ACROSS THE PLAINS OF ERN NM.
THIS ACTIVITY IS BEING ASSISTED BY INCREASING UPPER LEVEL LIFT
CROSSING THE SACRAMENTO AND GUADALUPE RANGES. WOULD THEREFORE
EXPECT CONVECTION OVER ERN NM TO MAINTAIN STRENGTH AS IT PUSHES
NORTHEASTWARD. THE UPPER SUPPORT LOOKS TO BE STARTING TO ENHANCE
STORM DEVELOPMENT NEAR THE I-27 CORRIDOR WITH A RECENT UPSWING IN
LIGHTNING ACTIVITY HAS BEEN OBSERVED. LAPS ANALYSIS CONTINUES TO
PAINT 1000 PLUS J/KG CAPE OVER THE SRN HALF OF THE CWFA WITH
LITTLE CINH. DESPITE THE DOWNWARD TREND IN SHOWER ACTIVITY ACROSS THE
SOUTHWEST...WILL MAINTAIN CURRENT POPS IN THAT REGION WITH THE
EXPECTATION AS AS THE UPPER LEVEL SUPPORT NEARS...AN EXPANSION IN
COVERAGE AND/OR INTENSITY WILL ENSUE. FURTHERMORE...IF THE CLOUDS
MANAGE TO THIN OR SCATTER OUT...AN ENHANCED RISK OF SEVERE STORMS
WILL BE POSSIBLE WITH LARGE HAIL AND GUSTY WINDS AS THE PRIMARY
THREAT. 26

PREV DISCUSSION... /ISSUED 446 AM CDT FRI MAY 14 2010/

SHORT TERM...
UPPER TROF PRESENTLY WEST OF THE FOUR CORNERS WILL CONTINUE ITS
EASTERLY TREK THIS MORNING BEFORE LIFTING NORTHEAST ACROSS THE CO
ROCKIES BY SAT MORNING. DESPITE A LACK OF APPRECIABLE HEIGHT FALLS
LOCALLY THROUGHOUT THIS TIME...MODEST ISENTROPIC LIFT WILL BE
SUSTAINED NORTH OF A BAROCLINIC ZONE TO OUR SOUTH. ALREADY SEEING
AN UPSWING IN ELEVATED CONVECTION OVER OUR ERN ZONES EARLY THIS
MORNING WITHIN A STRONGER CORRIDOR OF UPGLIDE WITH YET ANOTHER
AREA OF INTEREST FARTHER WEST IN NM COINCIDENT WITH AN
INCREASINGLY DIVERGENT UPPER FLOW.

IN SPITE OF THE MOST FAVORED ASCENT FORECAST TO TRACK FROM ERN NM
INTO THE WRN PANHANDLE TODAY AHEAD OF THE TROF...WE STILL EXPECT
PRECIP CHANCES TO EXPAND AREA WIDE WITHIN THE RELATIVELY WEAKLY
FORCED REGIME CURRENTLY AFFECTING THE CWA. CONFIDENCE IS HIGH THAT
STRATUS WILL REMAIN STEADFAST OVER THE CWA THIS AFTN WITHIN THE
MOIST ELY LOW-LEVEL FLOW...SO HAVE CONTINUED THE TREND OF
UNDERCUTTING MOS MAX TEMPS. HOWEVER...EVEN WITH THESE COOL TEMPS
MODEL SOUNDINGS REVEAL SIZABLE ECAPE AS HIGH AS 2K J/KG OVER THE
SRN S PLAINS BY 15/00Z. OVERALL CONSENSUS IS FOR THE SRN TERMINUS
OF STRATUS TO LIFT INTO THE NRN PERMIAN BASIN LATE IN THE DAY WITH
THE RETREATING FRONT. ABSENCE OF AN EML WOULD LEND SUPPORT FOR
SURFACE-BASED CONVECTION POSSIBLY BY EARLY AFTN ACROSS SOUTHEAST
NM. SWLY MID-LEVEL FLOW AROUND 40 KNOTS RAISES CONCERN THAT SOME
OF THESE STORMS WOULD IMPACT OUR FAR SWRN ZONES BEFORE TRENDING
INCREASINGLY ELEVATED AS THEY SPREAD FARTHER NORTH OF THE FRONT.
AMPLE SFC-6KM BULK SHEAR VECTORS FAVOR SUPERCELLS...THOUGH LACK OF
CIN MAY RESULT IN MORE WIDESPREAD AND COMPETITIVE STORM MODES WITH
TIME.

MAINTAINED LIKELY POPS OVERNIGHT AS THE SLY LLJ SLOWLY AMPLIFIES.
COULD SEE SOME FOG ARISE OUTSIDE OF ANY PRECIP TONIGHT AS
DEWPOINTS CONTINUE TO INCREASE...THOUGH HAVE LEFT THIS MENTION
OUT OF THE FORECAST SO LATER SHIFTS CAN DELVE INTO THIS ONCE NEWER
DATA ARRIVE.

LONG TERM...
ACTIVE PATTERN WILL CONTINUE THROUGH MUCH OF THE UPCOMING WEEK
MAKING FOR A SOMEWHAT MORE DIFFICULT FORECAST. SOUTHWEST FLOW
ALOFT WILL CONTINUE THROUGH SATURDAY NIGHT ALLOWING WEAK
SHORTWAVES TO MOVE OVER THE REGION. AMPLE BOUNDARY LAYER MOISTURE
WILL REMAIN IN PLACE AS EASTERLY SURFACE WINDS HELP TO HOLD THE
DRYLINE WELL INTO EASTERN NEW MEXICO. FORECAST SOUNDINGS INDICATE
THAT THERE COULD BE ENOUGH INSTABILITY FOR THUNDERSTORMS IN THE
AFTERNOON AND EVENING HOURS WITH SATURDAY BEING THE MOST FAVORABLE
FOR THE FORECAST AREA. 00Z AND NOW THE 06Z NAM INDICATE BETWEEN 1K
- 2K J/KG OF CAPE OVER THE AREA BUT MARGINAL WIND SHEAR PROFILES.
THERE WILL LIKELY BE ENOUGH DIRECTIONAL SHEAR TO ALLOW FOR SOME
STORM ORGANIZATION RESULTING IN HAIL BEING THE PRIMARY THREAT.
HOWEVER...AMPLE SURFACE BOUNDARIES FOR PREVIOUS SHOWERS AND STORMS
WILL BE FLOATING AROUND SO WILL NEED TO KEEP AN EYE ON THAT. STORM
MOTIONS DO NOT APPEAR TOO FAST SO POSSIBILITY OF LOCALLY HEAVY
RAINFALL WILL NEED TO BE ADDED TO THE LIST OF THINGS TO KEEP AN
EYE ON.

SUNDAY DOES NOT LOOK QUITE AS GOOD FOR OUR AREA COMPARED TO OUR
SOUTH ACCORDING TO THE MODELS BUT THIS WILL LIKELY DEPEND ON HOW
MUCH CLOUD COVER WILL BE IN PLACE THROUGH THE DAY. ALSO...MODELS
APPEAR TO TRY AND WARM THE MID LEVELS A BIT REDUCING LAPSE RATES
WHICH WILL DEPEND ON THE TRACK OF ANOTHER SHORTWAVE MOVING
SOMEWHERE OVER THE AREA. REMNANTS OF A WEAK FRONT ARRIVING BEHIND
THE PASSAGE OF THE STORM SYSTEM SATURDAY WILL ALSO BE SOMEWHERE
CLOSE BY...THE NAM/GFS HAVE IT STALLED OVER OUR AREA WHILE THE
GEM/ECMWF CARRY IT FURTHER SOUTH INTO THE PERMIAN BASIN. THIS
FEATURE WILL PROVIDE A FOCUS FOR STORM DEVELOPMENT AND POPS ON
SUNDAY MAY HAVE TO BE ADJUSTED AS WELL. MOS MAX TEMPERATURES ALSO
MAY HAVE COME IN A BIT WARM AS EASTERLY UPSLOPE FLOW OVER THE AREA
SHOULD KEEP CLOUD COVER IN PLACE WHICH WILL ALSO HELP TO LIMIT
INSTABILITY. OPTED TO GO A BIT COOLER FOR TEMPS AND LEAVE POPS
BELOW MOST MODEL OUTPUT FOR AREAS ON THE CAPROCK FOR NOW.

IF THERE IS A QUIET DAY WEATHER-WISE IN THE UPCOMING WEEK...IT
LOOKS LIKE THAT DAY WILL BE MONDAY INTO MONDAY NIGHT. WEAK
SHORTWAVE RIDGING WILL TAKE PLACE AND RETURN TO SOUTHERLY SURFACE
FLOW OVER THE AREA WILL PUSH ANY OLD FRONTAL BOUNDARIES WELL NORTH
OF THE AREA. HOWEVER...THE NEXT STORM SYSTEM WILL BEGIN TO PUSH
ONTO THE PACIFIC COAST AND TRANSITION FLOW ALOFT ONCE AGAIN TO THE
SOUTHWEST FOR THE MIDDLE PART THROUGH THE END OF NEXT WEEK.
GFS/GEM BOTH TAKE THE CENTER OF THE LOW ACROSS COLORADO WHILE THE
ECMWF DIGS THE LOW FURTHER SOUTH AND HAS IT A BIT SLOWER.
REGARDLESS...AMPLE BOUNDARY LAYER MOISTURE WILL BE IN PLACE AND
SOUTHWESTERLY FLOW SHOULD HELP DEVELOP THE DRYLINE SOMEWHERE NEAR
THE AREA. CONTINUED SLIGHT CHANCE TO CHANCE POPS IN THE AFTERNOON
AND EVENING HOURS FOR THE MIDDLE OF NEXT WEEK AND ALSO KEPT MAX
TEMPS A BIT COOLER AND MINS ON THE WARMER SIDE OF GUIDANCE DUE TO
THE LOW-LEVEL MOISTURE AND INCREASED CLOUD COVER OVER THE REGION.
IT ALSO LOOKS AS IF ANOTHER WEAK FRONT WILL SLIDE INTO THE AREA BY
LATE WEDNESDAY WHICH WILL ADD IN ANOTHER FEATURE TO ENHANCE
PRECIPITATION CHANCES SOMEWHERE...BUT IT REMAINS TOO EARLY TO
PINPOINT WHICH DAYS WILL BE FAVORED MORE THAN THE OTHERS.

JORDAN

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        58  54  70  53  76 /  80  60  40  30  20
TULIA         60  56  72  55  77 /  70  60  60  40  30
PLAINVIEW     60  57  74  56  76 /  70  60  50  40  30
LEVELLAND     63  59  72  59  77 /  70  60  50  30  20
LUBBOCK       63  59  73  59  75 /  70  60  50  40  30
DENVER CITY   69  59  73  61  80 /  70  60  40  30  20
BROWNFIELD    66  59  73  61  78 /  70  60  50  30  20
CHILDRESS     65  60  74  62  77 /  70  60  60  50  30
SPUR          64  60  75  61  77 /  70  60  50  50  30
ASPERMONT     67  61  75  64  79 /  70  60  50  50  30

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

22/26
Hazardous weather outlook, May 14, 10:38 AM CST, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1138 AM CDT FRI MAY 14 2010

TXZ021>044-151645-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1138 AM CDT FRI MAY 14 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS HAVE DEVELOPED NEAR THE TEXAS...NEW MEXICO STATE
LINE THIS MORNING AND WILL CONTINUE TO SPREAD EASTWARD DURING THE
AFTERNOON. LARGE HAIL AND HEAVY RAIN WILL BE THE PRIMARY THREATS
FROM THIS ACTIVITY AS IT SPREADS EASTWARD. IF SUFFICIENT HEATING
DEVELOPS ACROSS THE SOUTHWESTERN SOUTH PLAINS THIS AFTERNOON AN
ISOLATED TORNADO THREAT MAY BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL CONTINUE OFF AND ON THROUGH SATURDAY AND
SUNDAY. AFTER A BREAK FOR THE FIRST OF THE WEEK...THUNDERSTORM
CHANCES WILL RETURN FOR TUESDAY THROUGH THURSDAY MAINLY IN THE
AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON ACROSS THE
WESTERN SOUTH PLAINS.

In the hours before

Special weather statement, May 14, 10:41 AM CST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1141 AM CDT FRI MAY 14 2010

TXZ021-027-141715-
BAILEY-PARMER-
1141 AM CDT FRI MAY 14 2010

...SPECIAL WEATHER STATEMENT FOR BAILEY AND PARMER COUNTIES...

AT 1134 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 27 MILES SOUTHWEST OF FRIONA...MOVING NORTH
NORTHEAST AT 30 MPH.

PEA SIZE HAIL...WIND SPEEDS UP TO 30 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Special weather statement, May 14, 11:18 AM CST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1218 PM CDT FRI MAY 14 2010

TXZ021-141800-
PARMER-
1218 PM CDT FRI MAY 14 2010

...SIGNIFICANT WEATHER ADVISORY FOR PARMER COUNTY...

AT 1214 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 24 MILES SOUTHWEST OF FRIONA...MOVING NORTH AT 30
MPH.

NICKEL SIZE HAIL...WINDS SPEEDS UP TO 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

JDV
Special weather statement, May 14, 11:33 AM CST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1233 PM CDT FRI MAY 14 2010

TXZ027-141815-
BAILEY-
1233 PM CDT FRI MAY 14 2010

...SIGNIFICANT WEATHER ADVISORY FOR BAILEY COUNTY...

AT 1228 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WEST CENTRAL BAILEY COUNTY...MOVING NORTH AT
30 MPH.

NICKEL SIZE HAIL...WIND SPEEDS UP TO 30 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

JDV
Special weather statement, May 14, 12:01 PM CST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
101 PM CDT FRI MAY 14 2010

TXZ021-022-027-141845-
BAILEY-CASTRO-PARMER-
101 PM CDT FRI MAY 14 2010

...SIGNIFICANT WEATHER ADVISORY FOR BAILEY...CASTRO AND PARMER
COUNTIES...

AT 1257 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTHWEST OF MULESHOE...MOVING NORTH AT
35 MPH. ADDITIONALLY...ANOTHER STRONG THUNDERSTORM WAS LOCATED 14
MILES SOUTHWEST OF DIMMITT MOVING NORTH AT 35 MPH.

NICKEL SIZE HAIL...WIND SPEEDS UP TO 30 MPH...CONTINUOUS CLOUD TO
GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH
THESE STORMS.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

JDV
Special weather statement, May 14, 12:51 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
151 PM CDT FRI MAY 14 2010

TXZ034-035-040-041-141915-
HOCKLEY-LUBBOCK-LYNN-TERRY-
151 PM CDT FRI MAY 14 2010

...SIGNIFICANT WEATHER ADVISORY FOR TERRY...LYNN...HOCKLEY  AND
LUBBOCK  COUNTIES...

AT 148 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS OVER EXTREME NORTHEASTERN TERRY
COUNTY...BETWEEN MEADOW AND ROPESVILLE...MOVING NORTH AT 25 MPH.

PENNY SIZE HAIL...ARE POSSIBLE WITH THIS STORM.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
Special weather statement, May 14, 12:53 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
153 PM CDT FRI MAY 14 2010

TXZ021-022-027-141945-
BAILEY-CASTRO-PARMER-
153 PM CDT FRI MAY 14 2010

...SIGNIFICANT WEATHER ADVISORY FOR BAILEY...CASTRO AND PARMER
COUNTIES...

AT 148 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 26 MILES SOUTHWEST OF MULESHOE...MOVING NORTH AT
25 MPH. ADDITIONALLY...THERE WAS ANOTHER STRONG STORM LOCATED 5
MILES SOUTHEAST OF DIMMITT MOVING NORTH AT 25 MPH.

PENNY SIZE HAIL...WIND SPEEDS UP TO 30 MPH...CONTINUOUS CLOUD TO
GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH
THESE STORMS.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

JDV

The radar

The Lubbock radar (KLBB), 69 km away, was scanning. The volume nearest the first event began at 19:01 UTC.

Open the radar archive at this moment

Event by event

4 hail. Local standard time, as filed.

Hail, Lamb

When
May 14, 1:00 PM CST to 1:03 PM CST
Where
Lamb County, Amherst
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
34.020, -102.420

Multiple reports of large hail were received from the Amherst vicinity around 13:00 CST. Initial reports indicated that quarter size hail was falling in the city at 13:00 CST. Additional reports from the broadcast media suggested that hailstones increased to the size of golfballs by 13:03 CST. No damage was reported.

Hail, Lubbock

When
May 14, 1:20 PM CST
Where
Lubbock County, Lubbock
Measured
0.88 in hail
Reported by
Broadcast Media
Coordinates
33.580, -101.850

Hail, Lubbock

When
May 14, 2:00 PM CST
Where
Lubbock County, Reese Vlg
Measured
0.88 in hail
Reported by
Mesonet
Coordinates
33.600, -102.020

Texas Tech University West Texas Mesonet meteorologists reported dime to nickel size hail at Reese Center.

Hail, Yoakum

When
May 14, 7:40 PM CST to 7:45 PM CST
Where
Yoakum County, 13 mi NE of Denver City
Measured
1 in hail
Reported by
Storm Chaser
Coordinates
33.103, -102.691

A storm chaser reported quarter size hail over rural portions of eastern Yoakum County.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, May 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 232095, 232097, 232099, 232103.